MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A1020-200
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, mildly tortuous tibial anterior artery.The 2.0x200mm armada 14 balloon dilatation catheter failed to cross due to anatomy.Resistance was noted with anatomy during removal the proximal shaft separated.The separated portion was retrieved when the guide wire was removed.There was no adverse patient effects and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported proximal shaft separation could not be confirmed; however, the distal end of the device was returned separated and therefore, it is likely a misinterpretation of the device location.The reported failure to advance and difficulty removing the device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported difficulties appear to be related to operational context.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16639705
Report Number2024168-2023-03180
Device Sequence Number12059489
Product Code DQY
UDI-Device Identifier08717648155710
UDI-Public08717648155710
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberA1020-200
Device Catalogue NumberA1020-200
Device Lot Number2051841
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown